Alert archive / Wisconsin / River Flood Warnings in 2022

River Flood Warning 10, NWS Green Bay, WI

April 13, 2022Lincoln County, Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 13, 2022, 6:13 PM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 6:13 PM CDT (23:13 UTC)
Expired
Apr 15, 2022, 4:47 PM CDT
In force
47 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Lincoln County, WI, Marathon County, WI

The radar

The Green Bay radar (KGRB), 146 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River at Merrill (RRLW3). The gauge peaked at 12.06 ft at Apr 14, 2022, 10:00 AM CDT.

actionminormoderate810121404/1304/1404/1504/16
Action stage
10 ft
Minor stage
11 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05395000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 13, 3:50 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 13, 3:50 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
350 PM CDT Wed Apr 13 2022

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 350 PM CDT Wed Apr 13 2022

Lots going on in the short term forecast. Immediate focus is on
developing showers across southern and western WI and potential
for any thunderstorms this afternoon. Cooling temps will lead to
minor snow accumulations across the north tonight and again
tomorrow. The main story tomorrow will be the wind. Gusts of 35 to
45 mph has prompted a Wind Advisory for much of the area.

This afternoon...The main surface system remains back across the
ND/MN border, while a second low pressure has setup across
western Wisconsin. The warm front extending east from this low has
been a little farther south than initially anticipated today,
keeping temperatures and dew points cooler and the low clouds in
place. Over the past hour or two, the warm front has inched
northward into the southern forecast area, which is noted by the
wind direction and temperature differences at KOSH compared to
farther north. The main impact this has on today's weather is the
lack of instability and thunderstorm potential. Current
mesoanalysis shows barely any instability in WI, yet alone
northeast WI. There are a couple small areas of MUCAPES 200 to 400
J/kg across southern WI as of 19Z. CAMs vary on developing any
CAPE later this afternoon, with some backing down to 300 to 500
J/kg across east-central WI from about 4pm to 8pm. Will continue
to carry chance of thunderstorms across the Fox Valley and
northeast WI until around 03Z/10pm. SPC reduced this area to a
marginal risk (down from a slight earlier) as well. There could be
isolated strong storms which produce hail or brief, gusty winds.
But think overall severe threat is limited at this point.

Tonight...Attention then turns to the rain/snow potential tonight.
As the first low rotates north through WI this evening and
overnight expect light to moderate precipitation to develop. As
temperatures drop across northern and parts of central WI rain
will mix with and change to snow, leading to minor accumulations
by Thursday morning. Less than 1 inch of snow is expected across
north-central WI. Overall QPF (mainly from rain) will range from
quarter to half an inch in most places, allowing for some minor
ponding on roadways and continue to swell the slowly rising
rivers. Lows will range from the upper 20s in the Northwoods to
the lower 30s across east-central WI.

Thursday...There will be a lull in the precipitation through much
of the morning. As the upper low/main surface low track across
northwest WI this will provide enough lift to produce scattered
showers through the late morning and afternoon--primarily across
northern and central WI. Moisture is not considerably deep, so
expect scattered and light amounts. Ptype will mostly be snow by
this point as cooler air wraps around from the low. Additional
snow amounts will range from a dusting to half an inch across
north-central WI, with little to no accumulation elsewhere. Highs
Thursday will range from the middle 30s in the Northwoods to the
middle 40s in the Fox Valley.

.LONG TERM...Thursday Night Through Wednesday
Issued at 350 PM CDT Wed Apr 13 2022

Fairly progressive flow expected over much of the CONUS through
the period, sending several systems across the Great Lakes. Not
much warm air to push into the region, so looking like reaching
the 50s will be a struggle into early next week. Flow turns more
southerly toward the middle and end of next week, which should
allow temps to climb back toward normal.

Thursday night into Friday...vertically stacked low pressure will
continue to sit and spin and slowly meander northeast across
Ontario. This will keep a cool, cyclonic flow across the region.
Combined with embedded pieces of weak shortwave energy and
moisture wrapping around the low, still expect rain/snow shower
activity to continue at times across much of north central WI,
with a few flurries or sprinkles possible farther south/east. Will
not be impactful with only some slushy accumulation possible on
grassy surfaces. The left over boundary and baroclinic zone will
also be lurking to our south and could have some light precip
associated with it over the southern CWA, but this should push
southward during the day on Friday. Wind will decrease in the
evening as better mixing comes to an end, but gradient remains
tight through the night, so expect winds to remain gusting up to
30-35 mph. Friday will be less windy than Thursday, but gusts to
around 30 mph are still expected. It will be a cold April night,
with lows ranging from the teens and 20s over central and northern
WI to closer to the freezing mark near Lake Michigan. Friday will
be another cool day with well below normal temps. Highs only in
the 30s to lower 40s are expected, with wind chills in the teens
and 20s...brrrrr.

Rest of the long term...lingering sprinkles or flurries are
possible Friday night as the low slowly pushes into Quebec and
high pressure builds into the western Great Lakes. This high will
bring quiet weather and less wind to the area for the start of the
weekend. The next system will track across the northern Plains
this weekend and arrive in the Great Lakes by Monday morning. It
will spread a round of precip across the area Sunday night into
Monday morning. Temp profiles support mainly snow with some rain
mixing in over the south. Slushy accumulations are looking more
likely, especially over central and northern WI. Additional
rain/snow showers are expected on Monday as the upper trough
pushes through the area. Brief ridging builds in behind this
system with another system bringing more unsettled weather to the
area mid next week. No above normal temps are in sight, with no
sustained push of warm air through the middle of next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1244 PM CDT Wed Apr 13 2022

A mix of mainly IFR/LIFR flying conditions are expected through
the rest of today and most of tonight. Occasional breaks in the
low clouds and good visibility will create brief windows of VFR
or MVFR conditions, but the general trend will be for cigs around
200 to 600 ft. Vsbys improved early this afternoon from the
morning fog, but expect vsbys to drop again once rain arrives
mid- afternoon. Thunderstorms are still possible from mid
afternoon to early evening (generally 3PM to 8PM CDT) and tailored
each TAF forecast to the most likely timing via TEMPO groups.
Outside of the thunderstorm window, rain showers will persist
through most of the night. Cigs and vsbys improve tomorrow morning
with the main impact becoming winds. Southwest gusts to 35 to 40
kts are possible.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 7 PM CDT Thursday for WIZ018>022-030-
031-035>040-045-048>050-073-074.
&&

SHORT TERM.....KLJ
LONG TERM......Bersch
AVIATION.......KLJ
Hazardous weather outlook, Apr 13, 3:25 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
325 PM CDT Wed Apr 13 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
325 PM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated strong thunderstorms are possible over east-central
Wisconsin through early evening. Hail and gusty winds will be the
main threats.

Locally heavy rains are also expected through this evening. With
water levels already running high, several rivers may surpass
bankfull or reach minor flood stage later in the week.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Strong winds are forecast to develop on Thursday, with gusts as
high 45 mph. The gusty winds will likely continue into the early
evening.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation is not expected tonight.

LMZ521-522-541>543-142030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
325 PM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Dense fog will remain possible through the evening. There is a
chance of thunderstorms this afternoon and evening. Some of these
storms may become strong and pose a hazard to mariners.

Winds will increase later this evening with a Gale Warning
starting after midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A Gale Warning is in effect on Thursday. Gusty wind will create
hazardous conditions to small craft Thursday night and Friday.

KLJ/Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:11 AM CDTGale WarningGRB47 hr
Apr 13, 4:11 AM CDTMarine Dense Fog AdvisoryGRB18 hr
Apr 13, 10:37 AM CDTRiver Flood WarningGRBMarathon3 days
Apr 13, 2:00 PM CDTWind AdvisoryGRBBrown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more29 hr
Apr 13, 5:55 PM CDTRiver Flood WarningGRBWood41 hr

Nearby

River Flood Warnings in Wisconsin, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.